MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH V&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH V&WF; UNIT PHACOEMULSIFICATION
Model Number BL5223WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in china reported that during surgery the vitrectomy cutter could not cut.Aspiration continued after the cutter stopped.There was no effect on the patient.
 
Additional Manufacturer Narrative
Although the product was not received for evaluation, a review of the video attached to the complaint file was performed.The original packaging was not visible in the video.The part number and lot number could not be verified or determined.However, the video showed a 23ga vit cutter in a surgical setting.The tip of the vit cutter was in a kidney-shaped metal bowel with an unknown liquid being used as a priming cup.The tubing was fully assembled and correctly attached to the stellaris system.The cutter was activated with the cut rate set to 3500 c.P.M.The cutter can be heard ¿humming¿.In addition, the system vacuum rate was set to 450 mmhg.The tubing had air bubbles in the line, and no flow could be seen moving through the aspiration line and no fluid could be seen dripping into the collection cassette.The cutter did not appear to be aspirating.However, tight tubing connections could not be verified.The root cause of this complaint could not be determined as the complaint unit was not available for analysis at the time of this evaluation.The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened bl5223wv pack from lot x7730 was received.The expiration date on the label was 2026-aug-04.Visual inspection found the assembly was dirty with fluid in the lines.The vit cutter tip protector was not received.The needle was bent at the base near the cone of the handle.Microscopic examination was performed and found that the port window was deformed and bent.A functional test was performed using a stellaris pc system.The cutter could not cut with the deformed port and the bent needle.The inner needle bound up and blocked most of the port.There were random large bubbles that appeared in the aspiration line which could indicate an internal air leak.It should be noted that a damaged bent needle could contribute to poor cutting performance.The root cause could not be determined.The investigation is complete.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH V&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
amy frutiger
st. louis, MO 63122
6362263089
MDR Report Key24561252
Report Number0001920664-2026-00023
Device Sequence Number10114720
Product Code HQC
UDI-Device Identifier00757770058587
UDI-Public(01)00757770058587(17)260804(10)X7730
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberBL5223WV
Device Lot NumberX7730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown